Alert archive / Georgia / Freeze Watches in 2016

Freeze Watch 4, NWS Atlanta, GA

November 18, 201655 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Nov 18, 2016, 2:52 PM EST for 55 counties in Georgia. It took effect at Nov 19, 2016, 9:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 2:52 PM EST (19:52 UTC)
In effect from
Nov 19, 2016, 9:00 PM EST
Expired
Nov 19, 2016, 2:53 AM EST
In force
Issued by
NWS Atlanta, GA
All 55 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS72 KFFC 181952
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EST FRI NOV 18 2016


GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-190400-
/O.NEW.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/
/O.NEW.KFFC.FZ.A.0004.161120T0200Z-161120T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
252 PM EST FRI NOV 18 2016

...WIND ADVISORY IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT...

...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE
WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING.

* LOCATIONS...THE FREEZE WATCH IS IN EFFECT FOR MUCH OF NORTH AND
  CENTRAL GEORGIA...GENERALLY ALONG A LINE FROM LAGRANGE...TO
  GRIFFIN...TO WASHINGTON. THE WIND ADVISORY IS IN EFFECT FOR MOST
  OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...TEMPERATURES WITHIN THE FREEZE WATCH AREA WILL
  DROP INTO THE UPPER 20S TO LOWER 30S.

* WINDS...SUSTAINED NORTHWEST WINDS BETWEEN 20-25 MPH WITH GUSTS
  BETWEEN 30-45 MPH. 

* TIMING...TEMPERATURES WILL DROP TO AROUND FREEZING BY MIDNIGHT
  ACROSS NORTH GEORGIA AND TOWARDS SUNRISE FOR THE REMAINDER OF
  FREEZE WATCH AREA. TEMPERATURES WILL RISE ABOVE FREEZING BY
  10AM. WINDS WILL INCREASE FROM NORTHWEST TO SOUTHEAST BEGINNING
  SATURDAY MORNING AND CONTINUING THROUGH MIDNIGHT SUNDAY.

* IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING
  CONDITIONS ARE EXPECTED. HIGH WINDS COULD DOWN SMALL TREES AND
  BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION
  WHILE DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GAZ061-062-069>076-078>086-089>098-102>113-190400-
/O.NEW.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
252 PM EST FRI NOV 18 2016

...WIND ADVISORY IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT.

* LOCATIONS...MOST OF NORTH AND CENTRAL GEORGIA.

* WINDS...SUSTAINED NORTHWEST WINDS BETWEEN 20-25 MPH WITH GUSTS
  BETWEEN 30-45 MPH.

* TIMING...WINDS WILL INCREASE FROM NORTHWEST TO SOUTHEAST
  BEGINNING SATURDAY MORNING AND REMAIN ELEVATED THROUGH MIDNIGHT
  SUNDAY.

* IMPACTS...HIGH WINDS COULD DOWN SMALL TREES AND
  BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION
  WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
971 
WWUS72 KFFC 190229
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EST FRI NOV 18 2016


GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-191200-
/O.CON.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/
/O.CON.KFFC.FZ.A.0004.161120T0200Z-161120T1500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
929 PM EST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT
SATURDAY NIGHT EST...

...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* LOCATIONS...THE FREEZE WATCH IS IN EFFECT FOR MUCH OF NORTH 
  AND CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM 
  LAGRANGE TO GRIFFIN TO WASHINGTON. THE WIND ADVISORY IS IN EFFECT 
  FOR MOST OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...TEMPERATURES WITHIN THE FREEZE WATCH AREA WILL 
  DROP INTO THE UPPER 20S TO LOWER 30S.

* WINDS...SUSTAINED NORTHWEST WINDS BETWEEN 20-25 MPH WITH GUSTS 
  BETWEEN 30-40 MPH.

* TIMING...TEMPERATURES WILL DROP TO AROUND FREEZING BY MIDNIGHT 
  ACROSS NORTH GEORGIA AND TOWARDS SUNRISE FOR THE REMAINDER OF 
  FREEZE WATCH AREA. TEMPERATURES WILL RISE ABOVE FREEZING BY 
  10AM. NORTHWEST WINDS WILL INCREASE BEGINNING SATURDAY MORNING
  AND CONTINUE THROUGH SATURDAY EVENING. 

* IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING 
  CONDITIONS ARE EXPECTED. HIGH WINDS COULD DOWN SMALL TREES AND 
  BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION 
  WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GAZ061-062-069>076-078>086-089>098-102>113-191200-
/O.CON.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
929 PM EST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO MIDNIGHT
SATURDAY NIGHT EST...

* LOCATIONS...MOST OF NORTH AND CENTRAL GEORGIA.

* WINDS...SUSTAINED NORTHWEST WINDS BETWEEN 20-25 MPH WITH GUSTS
  BETWEEN 30-40 MPH.

* TIMING...NORTHWEST WINDS WILL INCREASE BEGINNING SATURDAY
  MORNING AND REMAIN STRONG THROUGH SATURDAY EVENING. 

* IMPACTS...HIGH WINDS COULD DOWN SMALL TREES AND BRANCHES. HIGH 
  PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
303 
WWUS72 KFFC 190753
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 AM EST SAT NOV 19 2016


GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-192000-
/O.UPG.KFFC.FZ.A.0004.161120T0200Z-161120T1500Z/
/O.NEW.KFFC.FZ.W.0005.161120T0200Z-161120T1500Z/
/O.CON.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
253 AM EST SAT NOV 19 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...THE FREEZE WARNING IS IN EFFECT FOR MUCH OF NORTH
  AND PORTIONS OF CENTRAL GEORGIA...GENERALLY ALONG AND NORTH OF
  A LINE FROM LAGRANGE TO GRIFFIN TO WASHINGTON. THE WIND ADVISORY
  IS IN EFFECT FOR MOST OF NORTH AND CENTRAL GEORGIA.

* TEMPERATURES...TEMPERATURES WITHIN THE FREEZE WARNING AREA WILL
  DROP INTO THE MID TO UPPER 20S FOR THE NORTHEAST MOUNTAINS AND
  30 TO 35 FOR THE REST OF THE AREA. DUE TO THE WINDS BEING SLOW
  TO SUBSIDE TONIGHT...SOME AREAS OF THE WARNING WILL COME UP
  JUST SHORT OF 32 DEGREES.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
  TO 30 TO 40 MPH.

* IMPACTS...PROTECT TENDER VEGETATION AND ANIMALS WHEN FREEZING
  CONDITIONS ARE EXPECTED. HIGH WINDS COULD DOWN TREES AND
  BRANCHES. HIGH PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION
  WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...AND CAN DOWN TREES AND BRANCHES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GAZ061-062-069>076-078>086-089>098-102>113-192000-
/O.CON.KFFC.WI.Y.0015.161119T1200Z-161120T0500Z/
HANCOCK-WARREN-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
253 AM EST SAT NOV 19 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

* LOCATIONS...MOST OF NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
  TO 30 TO 40 MPH.

* IMPACTS...HIGH WINDS COULD DOWN TREES AND BRANCHES. HIGH
  PROFILE VEHICLES SHOULD ALSO EXERCISE CAUTION WHILE DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...AND CAN DOWN TREES AND BRANCHES

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 18, 2:26 PM EST, 26 minutes earlier.

Area forecast discussion, Nov 18, 2:26 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
226 PM EST Fri Nov 18 2016

.SHORT TERM /Tonight through Saturday Night/...

Overall tranquil conditions across Georgia today with high pressure
influence at the sfc and aloft. This has allowed temperatures to
warm up rather nicely this afternoon. If you're enjoying the
continued warmth be sure to savor it because changes are on the
horizon.

Overnight tonight...a strong cold front will begin to move across
the CWA...bringing some of the coolest weather we've seen in quite
some time behind it. The front should be on our doorstep by 09z Sat.
12z guidance suggests that the strongest dynamics will remain
confined to areas well north of us...essentially pointing us towards
another dry fropa. However...a subtle shortwave/currently located
along the Red River TX/OK border/ will migrate toward the area. Some
lift with this feature...along with workable H5 height falls...and
sufficient frontogentic forcing indicate that a few light showers
could be possible across mainly the mountain counties through mid
morning. Not a drought buster...though...by any means.

Main concern on Saturday will be strong winds behind the front. By
12z...gusts will be noticeable across NW Ga and will quickly filter
into the remainder of the CWA through the morning hours. By
afternoon...winds will likely gust between 30-40kt. For this
reason...have issued a Wind Advisory and Fire Danger Statement 12z
Sat-05z Sun for the entire CWA. Smoke will be a concern once again
as winds shift to the north and allow plumes to travel southward.
See SPS for further details. Aside from some low-level clouds in the
morning...skies will be clear Saturday.

Saturday night....very strong cold air advection in the wake of the
cold front will be in place as a 1033mb sfc high slides into the
lower MS Valley. Although winds will remain elevated...temps will
plummet well into the 30s. For all of north Georgia and portions of
central Georgia...a Freeze Watch has been issued.

Kovacik

.LONG TERM /Sunday through Friday/...

No significant changes made in the extended forecast grids with this
cycle. 12Z model run shows medium range models fairly consistent
with recent runs and continuing in relatively good agreement through
the end of next week. Still looking at seasonably cool and dry
weather to start the period as the region remains under persistent
northwesterly upper flow pattern through Monday. Temperatures
moderate some by late Monday into Tuesday and Wednesday as weak
upper ridging over the area transitions to southwesterly upper flow
ahead of the next system approaching the area. Models are still
indicating sufficient southerly flow ahead of the system to tap at
least a moderate amount of gulf moisture with a chance of
precipitation Wednesday/Wednesday night.

Please see the previous Long Term Forecast Discussion below.

20

&&

.FIRE WEATHER...

Gusty winds will be the greatest concern on Saturday. Winds will
begin to noticeably increase beginning around sunrise Saturday
morning...generally sustained between 15 and 25kts...with gusts
between 30-40kts. Min RH values will be around 35-45 percent across
north Georgia...and between 27 to 30 percent most of central
Georgia. Although conditions are borderline for Red Flag criteria
across central counties on Saturday...min RH values just don't quite
reach critical thresholds. A Fire Danger Statement has been issued
for all counties on Saturday. Subsequent shifts may adjust this as
necessary but regardless...high fire danger remains a concern on
Saturday. Strong winds amidst such dry conditions will allow for
rapid fire spread.

Please Remember...Extreme to Exceptional Drought conditions exist
across north and most of central Georgia and the resulting
critically dry fuels will keep the risk of wildfires continuing
across the area.

Kovacik

&&

.PREV DISCUSSION... /Issued 341 AM EST Fri Nov 18 2016/

Previous LONG TERM Forecast Discussion/Saturday Night through
Thursday/...

Some of the coldest air of this young season expected as we begin
the long term period. A 1033mb high will settles into the Arklatex
allowing for a continued moderate to strong NW flow into the local
area. Will definitely be a freeze type of the advective variety as
gradient remains just as strong through 12Z Sun. Looking like with
the latest guidance numbers coming in that it will be point north of
I20 on the west side and I 85 on the east for the most likely freeze
candidates. In addition...models consistent in painting some mid 20s
over the NE mountains where a few hours of a hard freeze will be
possible. Freeze watch looks in the offing but still 4 periods out
and will have to leave it for the day shift for now.

A more wide expanse area will reach freezing or below for Monday
morning but will need to decide which counties can be removed
based on Sat nights freeze and the fact that growing season
officially ends as far as freeze products go on the 20th of the
month.

Next system still looks on track for next Wed with models
continuing to flip flop on how much moisture is available with
this system. More is there this run compared to 24 hours ago and
would almost certainly lead to categorical to likely pops if this
scenario pans out. But given continued drought and the propensity
of the models to back off as the system approaches...will keep mid
range chance as a max in there for now.

Deese

AVIATION... 18Z Update... Clear skies will prevail across all TAF
sites rest of today and most of the overnight. Smoke not a concern
today with light winds mainly flirting around the W side. Tonight a
strong cold front will move across the area from NW to SE. Rain
chances too small to mention...however low clouds and wind will be
the outlying issues. MVFR ceilings are likely around sunrise for a
few hours. Winds will become very gusty out of the NW behind the
front...with gusts between 30 and 40kts likely by afternoon.

//ATL Confidence...18Z Update...
High on all elements

Kovacik

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          51  61  32  56 /   5   5   0   0
Atlanta         53  57  34  53 /  10  10   0   0
Blairsville     47  51  24  48 /  30  30   0   5
Cartersville    51  55  31  53 /  30  20   0   0
Columbus        53  63  35  58 /   5   5   0   0
Gainesville     52  55  32  53 /  10  10   0   0
Macon           48  66  32  59 /   0   0   0   0
Rome            50  55  30  54 /  30  20   5   5
Peachtree City  50  59  31  54 /  10   5   0   0
Vidalia         50  72  37  60 /   0   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 7 AM Saturday to midnight EST Saturday night
FOR THE FOLLOWING ZONES: Baldwin...Banks...Barrow...Bartow...
Bibb...Bleckley...Butts...Carroll...Catoosa...Chattahoochee...
Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...
Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Lumpkin...Macon...Madison...Marion...Meriwether...
Monroe...Montgomery...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walker...Walton...Warren...
Washington...Webster...Wheeler...White...Whitfield...Wilcox...
Wilkes...Wilkinson.

Freeze Watch from Saturday evening through Sunday morning FOR
THE FOLLOWING ZONES: Banks...Barrow...Bartow...Butts...Carroll...
Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette...
Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall...
Haralson...Heard...Henry...Jackson...Jasper...Lumpkin...
Madison...Meriwether...Morgan...Murray...Newton...North Fulton...
Oconee...Oglethorpe...Paulding...Pickens...Pike...Polk...
Putnam...Rockdale...South Fulton...Spalding...Taliaferro...
Towns...Troup...Union...Walker...Walton...White...Whitfield...
Wilkes.

&&

SHORT TERM...Kovacik
LONG TERM....20
AVIATION...Kovacik
Hazardous weather outlook, Nov 18, 12:50 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EST FRI NOV 18 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1250 PM EST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PLEASE SEE LATEST SPECIAL WEATHER STATEMENT CONCERNING SMOKY
CONDITIONS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A HIGH FIRE DANGER IS LIKELY ON SATURDAY AS WINDS BECOME NORTHWEST
15 TO 25 MPH AND GUSTY WITH HUMIDITIES DROPPING TO NEAR 25 PERCENT
IN SOME AREAS.

HIGH FIRE DANGER IS POSSIBLE AGAIN SUNDAY AND MONDAY DUE TO LOW
RELATIVE HUMIDITIES.

OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 18, 2:10 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EST FRI NOV 18 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191200-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
210 PM EST FRI NOV 18 2016

...THREAT OF SMOKE TO RETURN TO MUCH OF NORTH AND CENTRAL GEORGIA
SATURDAY...

THE SOUTHERLY WIND COMPONENT AHEAD OF AN APPROACHING FRONTAL
BOUNDARY HAS ALLOWED FOR THE MOST SIGNIFICANT SMOKE TO REMAIN
CLOSE TO AND NORTH OF THE FIRE SOURCES OVER FAR NORTH GEORGIA
TODAY. HOWEVER...WINDS WILL BE SHIFTING TO THE NORTHWEST LATE
TONIGHT AND SATURDAY MORNING ALONG AND BEHIND THE COLD FRONT AS
IT SWEEPS THROUGH NORTH AND CENTRAL GEORGIA. THIS WILL SPREAD THE
SMOKE FROM THE FAR NORTH GEORGIA FIRES WELL SOUTH TO AFFECT MOST
OF THE FORECAST AREA.

IN ADDITION...WIND SPEEDS WILL BE INCREASING TO 15 TO 25 MPH WITH
HIGHER GUSTS DURING THE DAY SATURDAY. THIS WILL INCREASE THE FIRE
DANGER THREAT ACROSS THE AREA. IT WILL EXTREMELY EASY FOR EVEN
SMALL FIRES TO ESCALATE IN SCOPE IN A RAPID MANNER. PLEASE
CONTINUE TO HEED ALL LOCAL AND STATE FIRE BANS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 2:52 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more42 hr

Nearby

Freeze Watches in Georgia, 2016Every freeze watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.